I was just wondering because sometimes I have very soft light almost yellowish/tan and sometimes I have a harder brown color. Could the lightness of the BM be caused by too much vitamin E? or any other vitamin? I am taking a multi, vitamin E, Cal/mag (at night) and sometimes a B complex. I always take the multi, but I alternate the E and B complex to where I don't take those everyday. I also take Cal/Mag every 3 days or so. Thanks for your feedback.
Hi, Lily. I wouldn't worry so much about the color of your stools, since food and various vitamin/mineral supplements can cause color changes. What is the consistency of your stools when they are yellow/tan? If you're having diarrhea with that color stool, it may be too much bile from the liver dumping directly into your intestine. For example, the darker brown my stools are, the more firm in consistency. When I have yellowish stools, I also tend to have loose or even runny. Sorry to be so gross.
If the color changes are a new condition, you may even want to see your doctor to see what s/he says about it. But I think that changes in color are no big deal (as long as you're not seeing red or black in your stools which could indicate blood). Changes in consistency can be a sign of something wrong if the condition lasts and doesn't return to "normal."
Hope I'm not giving you misinformation, but it's just my opinion. Others will probably respond to your post, too.
Do not worry about the description of stools being gross as those are exactly the terms we use in nursing to describe stool color and consistency etc. Many terms we use are pasty, hard, soft, loose, mushy, watery, semi soft, foul, frothy, liquid etc.
Hi again, Lily. As I'm re-reading your posts/replies, I realize I didn't really answer your question completely. I have IBS-D (20+ years), and my stools range from yellow to dark brown depending on the consistency. So yeah, I think IBS can cause fluctuations in stool color.